Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 48, NWS Springfield, MO

May 31, 2013Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at May 31, 2013, 1:53 PM CDT for Jasper County, Missouri. It took effect at May 31, 2013, 10:57 PM CDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
May 31, 2013, 1:53 PM CDT (18:53 UTC)
In effect from
May 31, 2013, 10:57 PM CDT
Expired
Jun 3, 2013, 2:15 AM CDT
In force
51 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Waco (WCOM7).

Action stage
15 ft
Minor stage
19 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 1:24 PM CDT, 29 minutes earlier.

Area forecast discussion, May 31, 1:24 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 1233 PM CDT FRI MAY 31 2013

18Z UPPER AIR OBSERVATION SHOWS A PRONOUNCED ELEVATED MIXED LAYER
(EML)/CAP BASED AT AROUND 725MB WITH VERY STEEP LAPSE RATES ABOVE
IT IN THE MID-LEVELS. PROGGED 12Z NAM AND GFS SHOWED THIS...BUT
WERE WEAKER WITH CAPPING. A RESIDUAL OUTFLOW BOUNDARY HELPED
REINFORCE A WARM FRONT/BOUNDARY THAT EXTENDS FROM A WEAK SFC LOW
FROM NORTH OF KCNU TO THE LAKE OF THE OZARKS REGION. THE MAIN NEAR
TERM CONCERN WILL BE DEVELOPMENT ALONG THIS BOUNDARY AS THE REGION
CONTINUES TO DESTABILIZE OVER OUR NORTHWEST CWFA WHERE SFC
TEMPERATURES HAVE REACHED THE MID 80S WITH DEW POINTS IN THE LOW
70S JUST SOUTH AND SOUTHWEST OF THE BOUNDARY WHERE MLCAPES ARE
ALREADY OVER 2000 J/KG. SOME WEAK/ISOLATED ELEVATED CONVECTION IS
OCCURRING ALONG THE BOUNDARY ATTM. BACKED SFC WINDS CLOSER TO THE
BOUNDARY OVER THE NORTHERN CWFA WITH STRONGER LOW LEVEL HELICITY
WOULD FAVOR SUPERCELL POTENTIAL. WITH THE STRONGER THAN EXPECTED
CAP...THE ONSET OF STRONGER STORMS OVER THE WESTERN CWFA MAY NOT
OCCUR UNTIL AFTER 21Z.

OVER THE PLAINS...STRONG/EXCESSIVE INSTABILITY ALONG THE COLD
FRONT/DRY LINE OVER CENTRAL OK WILL BE CAPPED UNTIL A SHORTWAVE
EMBEDDED IN THE WSW FLOW OVER THE TX/OK PANHANDLES WEAKENS
CAPPING. STORMS SHOULD RAPIDLY DEVELOP AND INTENSIFY ALONG THE
MAIN SYNOPTIC SCALE BOUNDARY OVER EASTERN KS INTO CENTRAL OK TOWARD
00Z. VERTICAL SHEAR...STRONG INSTABILITY...STEEP MID LEVEL LAPSE
RATES...LARGE CAPE IN THE HAIL GROWTH ZONE WILL FAVOR SUPERCELLS
WITH VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THERE IS THE
POTENTIAL FOR STRONG TORNADOES GIVEN THE VERY UNSTABLE AIR MASS AND
STRONG LOW LEVEL SHEAR.

STORMS SHOULD REMAIN DISCRETE FOR A PERIOD OF TIME THROUGH MID
EVENING BEFORE GRADUALLY DEVELOPING INTO A LINE AND SWEEPING
THROUGH THE REGION INTO THE OVERNIGHT HOURS. THETA-E DIFFERENCES
AND INSTABILITY WILL SUPPORT A STRONG WIND RISK WITH THIS LINE
THROUGH THE ENTIRE AREA IT AFFECTS WITH A MARGINAL HAIL RISK. LOW
LEVEL WIND SHEAR WILL ALSO SUPPORT A ISOLATED TORNADO THREAT
WITHIN THIS LINE OR LINE SEGMENTS LATE THIS EVENING INTO THE
OVERNIGHT HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

SEE MESO AFD FOR MORE DETAILS THROUGH TONIGHT. MAIN CONCERN LATE
TONIGHT WILL BE FLOODING/HYDRO ISSUES. A STRENGTHENING LOW LEVEL
JET WILL IMPINGE ON APPROACHING MESOSCALE SFC BOUNDARY. PROGGED
PWATS AROUND 1.75 INCHES WITH CONTINUED LOW LEVEL MOISTURE
ADVECTION WITH THE POTENTIAL FOR A FORWARD PROPAGATING MCS WITH
HEAVY RAINFALL DEVELOPING ON THE OUTFLOW DOMINATE PORTION OF THE
MCS SOMEWHERE OVER THE REGION WHERE STORMS CAN TRAIN ALONG A WSW-
ENE ORIENTED OUTFLOW BOUNDARY. FCST GUIDANCE HAS TARGETED THE MO
OZARK PLATEAU FOR THIS SCENARIO WITH AN EXCESS OF 3-4 INCHES OF
RAIN...BUT CONFIDENCE ON THE PRECISE LOCATION OF THE EXCESSIVE/HEAVY
RAIN WILL BE AN UNFOLDING STORM AND MESOSCALE ISSUE.

THE COLD FRONT WILL FINALLY MOVE THROUGH THE REGION SATURDAY. MAY
HAVE TO WATCH FOR SOME REDEVELOPMENT ALONG THE FRONT AS IT
EXITS...BUT WILL TACKLE THAT LATER ON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

SUNDAY AND MONDAY WILL BE QUIET AND COOL WITH HIGH PRESSURE NOSING
SOUTH INTO THE AREA. ANOTHER UPPER LOW WILL MOVE INTO THE UPPER
PLAINS WITH EMBEDDED SHORTWAVES IN THE W-E UPPER LEVEL FLOW TOWARD
THE MID/LATE WEEK PERIOD WITH INCREASING RAIN CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1233 PM CDT FRI MAY 31 2013

FOR THE KSGF/KJLN/KBBG TAFS...MVFR/LOW END VFR CEILINGS ARE
EXPECTED WITH PERIODS OF MVFR/IFR CONDITIONS EXPECTED WITH PERIODS
OF THUNDERSTORMS AFTER 22Z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.

&&

MESOSCALE...DSA
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSA
Hazardous weather outlook, May 31, 5:24 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT FRI MAY 31 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
524 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL MISSOURI MAINLY
  NORTH OF HIGHWAY 54 THIS MORNING. THESE STORMS MAY PRODUCE HEAVY
  RAINFALL AND HAIL.

  STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO
  THIS EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE
  HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 70 MPH...AND
  ISOLATED TORNADOES.

  THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND
  10 PM WITH THE HIGHEST RISK FOR TORNADOES ACROSS FAR
  SOUTHWESTERN MISSOURI.

  ADDITIONAL HEAVY RAINFALL OF 1 TO 4 INCHES COULD LEAD TO FLASH
  FLASH FLOODING AND RIVER FLOODING. THE GREATEST RISK FOR
  SIGNIFICANT FLASH FLOODING WILL BE TONIGHT. A FLASH FLOOD WATCH
  IS IN EFFECT THROUGH TONIGHT.

  SOUTH WINDS WILL GUST TO 30 MPH AT TIMES ACROSS EXTREME
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THE RISK FOR FLOODING WILL CONTINUE SATURDAY AS RUNOFF FROM
  HEAVY RAINFALL CONTINUES.

  THERE IS A LIMITED RISK FOR SEVERE STORMS ACROSS THE EASTERN
  OZARKS AND SOUTH CENTRAL MISSOURI SATURDAY.

  A CHANCE OF THUNDERSTORMS WILL OCCUR FROM MONDAY NIGHT THROUGH
  THURSDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING
  ACROSS PORTIONS OF THE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 31, 8:31 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     4 E VERSAILLES          38.43N 92.77W
05/31/2013                   MORGAN             MO   911 CALL CENTER

            TREES DOWN BLOCKING HIGHWAYS C AND E.

&&

SRUNNELS
Local storm report, May 31, 8:33 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     LINCOLN                 38.39N 93.33W
05/31/2013                   BENTON             MO   LAW ENFORCEMENT

            TREES DOWN. ONE TREE FELL ON A GARAGE. TIME ESTIMATED
            FROM RADAR.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:08 PM CDTFlash Flood WarningSGFWebster6 hr
May 30, 7:27 PM CDTAreal Flood WarningSGFCedar, St. Clair, Vernon18 hr
May 30, 7:32 PM CDTFlash Flood WarningSGFBarry, Christian, McDonald, Stone, Taney6 hr
May 30, 7:51 PM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski, Texas39 min
May 30, 8:03 PM CDTTornado WarningSGFDent, Phelps, Pulaski, Texas27 min
May 30, 8:45 PM CDTFlash Flood WarningSGFWright6 hr
May 30, 8:47 PM CDTSpecial Weather StatementSGFTexas28 min
May 30, 8:51 PM CDTRiver Flood WarningSGFJasper65 hr
May 30, 9:29 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney46 min
May 30, 9:32 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas, Wright43 min
May 30, 9:54 PM CDTAreal Flood WarningSGFBarton, Benton, Cedar, Dade, Greene, Hickory and 5 more15 hr
May 30, 10:12 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas48 min
May 30, 10:20 PM CDTFlash Flood WarningSGFChristian, Dent, Douglas, Howell, Ozark, Taney and 2 more6 hr
May 30, 10:33 PM CDTSpecial Weather StatementSGFBarry27 min
May 30, 10:50 PM CDTSevere Thunderstorm WarningSGFBarry, Stone40 min
May 30, 11:28 PM CDTSpecial Weather StatementSGFOzark32 min
May 30, 11:47 PM CDTSpecial Weather StatementSGFHowell28 min
May 31, 12:04 AM CDTSpecial Weather StatementSGFShannon41 min
May 31, 12:16 AM CDTSpecial Weather StatementSGFHowell44 min
May 31, 12:18 AM CDTTornado WarningSGFHowell42 min
May 31, 12:48 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon, Texas57 min
May 31, 12:51 AM CDTTornado WarningSGFHowell, Shannon39 min
May 31, 12:58 AM CDTAreal Flood WarningSGFBarry, Christian, Douglas, McDonald, Stone, Taney and 1 more12 hr
May 31, 1:12 AM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas6 hr
May 31, 1:36 AM CDTSpecial Weather StatementSGFOregon54 min
May 31, 2:53 AM CDTAreal Flood WarningSGFWright10 hr
May 31, 3:53 AM CDTAreal Flood WarningSGFChristian, Dent, Douglas, Howell, Ozark, Taney and 2 more15 hr
May 31, 6:51 AM CDTAreal Flood WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more12 hr
May 31, 7:38 AM CDTSpecial Weather StatementSGFBenton, Morgan37 min
May 31, 7:42 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan48 min
May 31, 8:00 AM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan60 min
May 31, 8:55 AM CDTRiver Flood WarningSGFPulaski4 days
May 31, 8:55 AM CDTRiver Flood WarningSGFPhelps5 days
May 31, 8:59 AM CDTSevere Thunderstorm WarningSGFCamden, Miller46 min
May 31, 12:33 PM CDTRiver Flood WarningSGFCedar4 days
May 31, 12:33 PM CDTRiver Flood WarningSGFStone70 hr
May 31, 4:34 PM CDTSevere Thunderstorm WarningSGFMorgan41 min
May 31, 5:08 PM CDTSpecial Weather StatementSGFBenton, Morgan37 min
May 31, 5:18 PM CDTSevere Thunderstorm WarningSGFBenton27 min
May 31, 5:41 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan49 min
May 31, 5:45 PM CDTSevere Thunderstorm WarningSGFBarton60 min
May 31, 6:14 PM CDTSevere Thunderstorm WarningSGFVernon31 min
May 31, 6:17 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Miller, Morgan6 hr
May 31, 6:17 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan43 min
May 31, 6:18 PM CDTSevere Thunderstorm WarningSGFMorgan57 min
May 31, 6:20 PM CDTTornado WarningSGFBarton, Vernon40 min
May 31, 6:44 PM CDTTornado WarningSGFCedar46 min
May 31, 6:50 PM CDTSpecial Weather StatementSGFMorgan25 min
May 31, 6:56 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon34 min
May 31, 1:53 PM CDTRiver Flood WarningSGFCherokee65 hr
May 31, 3:59 PM CDTSevere Thunderstorm WarningSGFCrawford61 min
May 31, 4:58 PM CDTSevere Thunderstorm WarningSGFBourbon47 min
May 31, 5:06 PM CDTSevere Thunderstorm WarningSGFCrawford39 min
May 31, 6:22 PM CDTFlash Flood WarningSGFCrawford6 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.